MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER; BARD X-FORCE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER; BARD X-FORCE
Model Number 996101
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the balloon was used during a pcnl surgery and leakage occurred from the pump to the balloon.It was also noted that fluid could not be injected into the balloon.
 
Additional Manufacturer Narrative
The reported event was confirmed as use-related.The evaluation report of the returned sample, submitted by atrion medical, stated that during the functional testing, the device leaked from the clamp area and would not build pressure.The clamps were removed from the device, and it was noted that the o-ring was out of position.When the o-ring was removed and replaced with a new one, no leaking was observed and the device passed all functional testing.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿¿ use only liquid inflation media.Do not inflate with air.¿ always follow the manufacturer¿s directions accompanying the balloon dilation catheter for instructions for use, maximum balloon inflation pressure, precautions, and warnings for that device.¿ this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable regulations.Precaution: ¿ before use, inspect the device to verify that no damage has occurred during shipping and handling.Caution: federal (usa) law restricts this device to sale by or on the order of a physician.Instructions for use: preparation: make all aspiration and injection maneuvers with the lock lever pushed left, i.E., unlocked.Unlock the piston by pushing the lock lever left.In this position, you can freely pull the piston back for aspiration, or push it forward for injection.To lock the piston in position, slide the lever right to the straight up position." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Common Device Name
BARD X-FORCE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8708256
Report Number1018233-2019-03178
Device Sequence Number16762307
Product Code LJE
UDI-Device Identifier10801741127660
UDI-Public(01)10801741127660
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number996101
Device Catalogue Number996101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1